cancel
Showing results for 
Search instead for 
Did you mean: 

After radiotherapy?

1 REPLY 1
Member

Re: After radiotherapy?

 

Hi Zellah

 

Thanks for posting.

 

After finishing your radiotherapy treatment you may experience some side effects as described in the link I’ve given you. It’s important to carry on with your exercises and moisturising the area to help prevent stiffness and restricted movement.

 

You would need to report any side effects that you think you’re having possibly related to the tamoxifen tablets you’re taking to your specialist team. They will be able to help you with any other treatment suggestions.

 

Information about soy and breast cancer can be confusing and conflicting. Soy contains isoflavones which are weak phytoestrogens. Phytoestrogens have a chemical structure similar to the female hormone oestrogen which is why there has been concern about its safety,  but phytoestrogens are not the same thing as female hormones and don’t affect the body in the same way.

 

Soy food includes tofu, soybeans (edamame) and soy milk. There isn’t any evidence to suggest a moderate amount of soy in a person’s diet is harmful.

 

 In fact there is emerging research that suggests it may be beneficial in reducing the risk of the cancer coming back.

 

The safety of supplements containing soy are yet to be established so are generally not recommended. You may be interested in the information we produce about a healthy well balanced diet.

 

You may also find the following information from the World Cancer Research Fund (WCRF) interesting to read Diet, nutrition, physical activity and breast cancer survivors.

 

Many people, after treatment for breast cancer, find our Moving Forward course useful in helping them to get come to terms with their treatment.

 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.  There are some changes to our opening hours due to the bank holidays, please refer to our website for more details.

 

Best wishes

 

Marretje

 

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

Member

After radiotherapy?

What happens after my 3 X weeks of radiotherapy?  If I needed to change the tomoxifen I am on , after 4 months if I am is still getting headaches, where, who do I contact?  Also is it safe to eat soya ? Advice please.